New Jersey, 2013

Hail and Damaging Winds in New Jersey, June 13, 2013

June 13, 2013 · NWS PHI · 7 events in 5 counties and zones

An early morning low end derecho moved through the region on the 13th which caused strong to severe thunderstorms to develop across southern New Jersey. The derecho moved off the New Jersey coast by late morning leaving a boundary across parts of the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$16,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

An early morning low end derecho moved through the region on the 13th which caused strong to severe thunderstorms to develop across southern New Jersey. The derecho moved off the New Jersey coast by late morning leaving a boundary across parts of the region. Later in the day, a strong low pressure system brought a cold front through the region, which sparked off more strong to severe thunderstorms across the area. Atlantic City Electric reported approximately 1774 outages in the region due to the storms.

In addition to wind, heavy rain was reported with these storms. In general, 1 to 2 inches of rain fell across the state with the heaviest amounts reported across the north central and the southern parts of the state. Rainfall amounts included 2.03 inches in Greenwich Township (Cumberland County), 1.92 inches in Holmdel (Monmouth County), 1.75 inches in Bethlehem Township (Hunterdon County), 1.72 inches in Upper Deerfield Township (Cumberland County), 1.71 inches in Wantage (Sussex County), 1.69 inches in Vineland (Cumberland County), 1.67 inches in Andover (Sussex County) and Holland Township (Hunterdon County), 1.62 in Estell Manor (Atlantic County) and Pittsgrove Township (Salem County), 1.60 inches in Edison (Middlesex County) and Franklin Township (Somerset County), 1.59 inches in Bridgewater Township (Somerset County) and Blairstown (Warren County), 1.52 inches in Chatham (Morris County), 1.51 inches in Cranbury (Middlesex County), 1.48 inches in Folsom (Atlantic County) and Woodbine (Cape May County), and 1.45 inches in Washington Township (Warren County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 13, 7:04 AM EST, 2 hours 11 minutes earlier.

Area forecast discussion, Jun 13, 7:04 AM EST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
804 AM EDT THU JUN 13 2013

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE REGION TODAY,
DRAGGING A COLD FRONT THROUGH TONIGHT. HIGH PRESSURE WILL PUSH INTO
THE REGION ON FRIDAY, SLIDING TO OUR SOUTHEAST OVER THE WEEKEND.
ANOTHER LOW PRESSURE SYSTEM WILL APPROACH FROM THE WEST DRAGGING A
COLD FRONT THROUGH THE AREA ON TUESDAY. HIGH PRESSURE WILL BUILD
INTO THE REGION FOR THE LATTER PART OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH LATE MORNING,
COVERING MUCH OF SOUTHEAST PA, CENTRAL TO SOUTHERN NJ, DELAWARE,
AND THE EASTERN SHORE OF MARYLAND. A POTENT MID-LVL SHRTWV TROF IS
MOVG ESEWD NEAR LAKE MI ATTM...WITH ASSOCD SFC LOW OVER NRN
OHIO/LAKE ERIE. LARGE BOW-ECHO SYSTEM IS TRAVERSING WRN TO CENTRAL
PA WITH ADDITIONAL TSTMS DEVELOPING IN DOWNSTREAM WRM ADVCTN OVER
CENTRAL AND E-CNTRL PA. THESE STORMS COULD PRODUCE DAMAGING WIND
GUSTS AND HAIL; ALTHOUGH, THERE IS LOWER CONFIDENCE IN THIS
OCCURRING ACROSS EASTERN PORTIONS OF THE WATCH AREA, AS THERE IS
MORE STABLE AIR IN PLACE.

FURTHER EVOLUTION OF CNVTV PATN IS SMWHT UNCERTAIN ATTM BUT THE
THREAT FOR SEVERE WX CONTINUES FOR TODAY...SPCLY FROM SE PA AND
CNTRL NJ SWD. GUIDANCE DIFFERS SOME ON TRACK OF THE SFC LOW BUT
BELIEVE MOST LIKELY SCENARIO IS FOR LOW TO MOVE ESEWD TO VCNTY
PHL/TTN BY 00Z THIS EVENING. SHARPENING FRONTAL BNDRY AHEAD OF LOW
WILL SEPARATE COOL RAINY AMS OVER NRN NJ AND POCONOS FROM VERY WARM
AND UNSTABLE AMS FATHER S. NOTE THERE IS A 30 DEG F CONTRAST BETWEEN
THE FCST MAX TEMP FOR MT POCONO VS SRN DE. THIS IS A COMPROMISE
BETWEEN THE RATHER DIVERGENT MET AND MAV GUIDANCE. ALSO THE FF WATCH
REMAINS IN PLACE DUE TO POTENTIAL FOR 2+ INCHES ADDITIONAL RAIN
FALLING ON ALREADY SATURATED GROUND.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
FOR TONIGHT...THE SEASONALLY STRONG SFC LOW WILL MOVE OFFSHORE
DURING THE EVENING AND CONT MOVG AWAY FROM THE SHORE OVERNIGHT. N/NW
WINDS BEHIND THE LOW WILL BRING IN MORE STABLE AIR AND GENERALLY END
THE THREAT FOR SEVERE WX. SOME STRATIFORM PRECIP WILL CONTINUE WITH
THE UPPER TROF AXIS STILL TO THE WEST...BUT SHOULD MOSTLY END BY
DAYBREAK FRIDAY. MET/MAV GUIDANCE WAS CLOSE ON OVERNIGHT MINS FALLING
INTO THE 50S OR LOWER 60S.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
BY FRIDAY MORNING, THE SURFACE LOW WILL BE OFF THE NEW ENGLAND COAST
AND MOVING TO THE NORTHEAST WITH HIGH PRESSURE BUILDING IN FROM THE
WEST. IN THE MID LEVELS, A TROUGH WILL ROTATE THROUGH OUR AREA ON
FRIDAY WHICH WILL THEN ALLOW FOR RIDGING TO BEGIN MOVING INTO THE
THE REGION.

SURFACE HIGH PRESSURE BUILDS IN FROM THE WEST ON FRIDAY, SLIDING TO
OUR SOUTHEAST OVER THE WEEKEND. THIS HIGH WILL USHER IN SOME COOLER
AND DRIER AIR IN THE NORTH TO NORTHWEST FLOW. FOR THE MOST PART, THE
WEEKEND WILL BE DRY. FRIDAY WILL BE THE COOLEST DAY AND THE
CLOUDIEST. TEMPERATURES WILL STRUGGLE TO WARM IN THE NORTHERLY FLOW
AND MAY NOT BE WARMER THAN THE MID 70S ACROSS THE AREA. SATURDAY
WILL BE WARMER WITH SUNDAY BEING THE WARMEST OF THE THREE DAYS.
TEMPERATURES ON SATURDAY WILL BE IN THE UPPER 70S TO AROUND 80 WITH
SUNDAY TEMPERATURES INTO THE UPPER 70S TO MID 80S.

THE MID LEVEL FLOW STARTS TO FLATTEN OUT AND A COUPLE OF SHORTWAVES
WILL ROTATE THROUGH IT WITH ONE CROSSING THE SOUTHERN AREAS DURING
SUNDAY AFTERNOON AND THE SECOND CROSSING THE NORTHERN AREAS SUNDAY
NIGHT. THERE MIGHT BE JUST ENOUGH MOISTURE AROUND BY SUNDAY
AFTERNOON THAT A FEW ISOLATED SHOWERS OR THUNDERSTORMS MAY POP UP AS
THESE SHORTWAVES MOVE THROUGH.

AN UNSETTLED PERIOD TO START THE WEEK WITH A FEW WEAK SYSTEMS MOVING
THROUGH OUR AREA THROUGH TUESDAY. THE MAIN FEATURE WILL BE A COLD
FRONT MOVING THROUGH ON TUESDAY. SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE FOR MONDAY AND TUESDAY.

WE DEVELOP A WEST TO SOUTHWEST FLOW ON MONDAY, BUT THE FLOW IS
FAIRLY WEAK AT THE SURFACE AND ALOFT AND TEMPERATURES WILL REMAIN IN
THE UPPER 70S TO MID 80S ACROSS THE REGION. MOISTURE WILL START TO
INCREASE ONCE AGAIN IN THE SOUTHWESTERLY FLOW AHEAD OF THIS NEXT
SYSTEM WITH MOSTLY CLOUDY SKIES EXPECTED. PRECIPITABLE WATER VALUES
WILL BE IN THE 1.5-2.0 INCH RANGE AND WITH THE VERY WET ANTECEDENT
CONDITIONS ACROSS THE REGION, WE WILL NEED WATCH FOR ANY POTENTIAL
FLOODING CONCERNS.

THE COLD FRONT PUSHES THROUGH TUESDAY NIGHT. THINGS WILL START TO
CLEAR OUT A BIT AS HIGH PRESSURE STARTS TO PUSH IN FROM THE WEST AND
WEDNESDAY LOOKS LIKE IT WILL BE A FAIRLY DRY DAY.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

GENERALLY NOT SO FAVORABLE FLYING CONDS ARE EXPECTED FOR THE NEXT 24
HOURS OR SO. VFR CONDS ARE NOTED ATTM BUT WILL BE DETERIORATING AS
SHOWERS AND T-STORMS MOVE IN FROM THE WEST THIS MORNING. WINDS WILL
BE INCREASING FROM THE SE THIS MORNING AS LOW PRESSURE APPROACHES
FROM THE WEST. WINDS WILL VEER TO THE SW THIS AFTN AND BECOME
GUSTY...THEN SHIFT TO NW OR N THIS EVENING AFTER THE LOW PRES PASSES
EAST OF THE AREA.

OUTLOOK...
FRIDAY: IMPROVING CONDITIONS TO VFR THROUGH THE DAY. SHOWERS
POSSIBLE EARLY, THEN CLEARING. NORTHWEST WINDS WITH GUSTS UP TO 20
KNOTS.

SATURDAY THROUGH SUNDAY: VFR CONDITIONS EXPECTED.

SUNDAY NIGHT AND MONDAY: MAINLY VFR CONDITIONS EXPECTED. POSSIBLE
MVFR CONDITIONS IN SHOWERS OR THUNDERSTORMS.

&&

.MARINE...
WINDS AND SEAS ARE STARTING OFF LIGHT EARLY THIS MORNING BUT WILL BE
PICKING UP FROM THE SE LATER AS LOW PRESSURE APPROACHES FROM THE
WEST. WINDS WILL VEER TO THE S AND SW THIS AFTN AND EVENTUALLY TO NW
THIS EVENING AS LOW PRESSURE MOVES OFF THE NJ COAST. WINDS MAY GUST
TO 30KT AT TIMES FOR A STRONG SCA BUT ATTM DO NOT THINK THERE WILL
BE ANY GALE FORCE WINDS. SEAS WILL ALSO BUILD..ESPECIALLY WELL
OFFSHORE...UP TO 6-7 FT.

OUTLOOK...
A SMALL CRAFT ADVISORY WILL REMAIN UP THROUGH 8PM FRIDAY ON THE
OCEAN WATERS. WINDS WILL CONTINUE TO GUST ABOVE 25 KT ON FRIDAY
BEFORE STARTING TO SUBSIDE FRIDAY NIGHT. SEAS WILL GRADUALLY FALL
BELOW 5 FT ON FRIDAY EVENING AS WELL.

FOR SATURDAY THROUGH TUESDAY, WINDS AND SEAS WILL REMAIN SMALL CRAFT
CRITERIA. SEAS WILL START TO INCREASE THROUGH THE EARLY PART OF NEXT
WEEK AND MAY APPROACH 5 FEET LATE MONDAY OR TUESDAY.

&&

.HYDROLOGY...
FLOOD WATCH REMAINS IN EFFECT FOR TODAY INTO FRIDAY MORNING.

RATHER STRONG LOW PRESSURE FOR THIS TIME OF YEAR IS LOCATED OVER
NORTHEAST OHIO EARLY THIS MORNING. THE LOW IS FCST TO TRACK ESEWD
ACROSS PENNSYLVANIA TODAY ALONG A NORTHWARD MOVING FRONTAL
BOUNDARY. WIDESPREAD SHOWERS AND T-STORMS ASSOCIATED WITH THIS
LOW AND FRONTAL SYSTEM ARE EXPECTED TO PRODUCE GENERALLY ONE TO
TWO INCHES OVER THE FLOOD WATCH AREA FROM THIS MORNING INTO
TONIGHT. SOME LOCATIONS COULD SEE HIGHER AMOUNTS DEPENDING ON
WHERE STORMS FORM AND/OR REGENERATE.

THE FLOOD WATCH IS FOCUSED ON AREAS THAT HAVE RECEIVED HEAVY RAIN
DURING THE PAST WEEK OR SO RESULTING IN SATURATED SOIL AND ABOVE
NORMAL STREAM FLOWS. FLASH FLOOD GUIDANCE INDICATES THAT FLOODING
CAN OCCUR FROM AN INCH OF RAIN OR LESS IN A COUPLE OF HOURS...AND
THE EXPECTED T-STORMS CAN EASILY PRODUCE THAT MUCH RAIN IN A SHORT
TIME.

&&

.CLIMATE...
RECORD MONTHLY RAINFALL - JUNE

PHL 10.06 1938
ILG  9.90 2003
ACY  8.45 1920

THURSDAY JUNE 13 DAILY RECORD RAINFALL

ACY 1.29 1953
PHL 2.21 1982
ILG 2.41 1982
ABE 2.93 1942

RAINFALL THIS MONTH THROUGH THE 10TH IS ABOUT 200-400 PERCENT OF
NORMAL WITH 5 TO 7 INCHES COMMON ALONG THE MOUNT HOLLY CWA I95
CORRIDOR.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ054-055-060>062-070-
     071-101>106.
NJ...FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ001-007>010-012>020-
     026-027.
DE...FLOOD WATCH THROUGH LATE TONIGHT FOR DEZ001.
MD...FLOOD WATCH THROUGH LATE TONIGHT FOR MDZ008.
MARINE...SMALL CRAFT ADVISORY FROM NOON TODAY TO 8 PM EDT FRIDAY FOR
     ANZ450>455.
     SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 PM EDT THIS EVENING
     FOR ANZ431.

&&

SYNOPSIS...MEOLA
NEAR TERM...AMC/KLINE
SHORT TERM...AMC
LONG TERM...MEOLA
AVIATION...AMC/MEOLA
MARINE...AMC/MEOLA
HYDROLOGY...
CLIMATE...
Hazardous weather outlook, Jun 13, 6:48 AM EST, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
748 AM EDT THU JUN 13 2013

NJZ001-007-008-PAZ054-055-062-141200-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-NORTHAMPTON-
748 AM EDT THU JUN 13 2013

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

THUNDERSTORMS MAY PRODUCE DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NJZ009-010-012-PAZ061-141200-
HUNTERDON-SOMERSET-MIDDLESEX-LEHIGH-
748 AM EDT THU JUN 13 2013

...SEVERE THUNDERSTORM WATCH 304 IN EFFECT UNTIL 11 AM EDT THIS
MORNING...
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY AND EAST CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   FLOOD WATCH.

THUNDERSTORMS MAY PRODUCE DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

DEZ001-MDZ008-NJZ013-015>020-027-PAZ060-070-071-101>106-141200-
NEW CASTLE-CECIL-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-SOUTHEASTERN BURLINGTON-BERKS-DELAWARE-
PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
748 AM EDT THU JUN 13 2013

...SEVERE THUNDERSTORM WATCH 304 IN EFFECT UNTIL 11 AM EDT THIS
MORNING...
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   FLOOD WATCH.

THUNDERSTORMS MAY PRODUCE DAMAGING WINDS, LARGE HAIL AND ISOLATED
TORNADOES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

DEZ002-003-MDZ012-015-019-020-NJZ021>023-141200-
KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-CUMBERLAND-
ATLANTIC-CAPE MAY-
748 AM EDT THU JUN 13 2013

...SEVERE THUNDERSTORM WATCH 304 IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

ANOTHER ROUND OF MODERATE TO HEAVY RAINFALL IS EXPECTED. THERE IS
A GROWING POTENTIAL FOR FLOODING ACTIVITY WITH THIS STORM SYSTEM.
THUNDERSTORMS MAY PRODUCE DAMAGING WINDS, LARGE HAIL AND ISOLATED
TORNADOES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NJZ014-026-141200-
EASTERN MONMOUTH-COASTAL OCEAN-
748 AM EDT THU JUN 13 2013

...SEVERE THUNDERSTORM WATCH 304 IN EFFECT UNTIL 11 AM EDT THIS
MORNING...
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   FLOOD WATCH.

THUNDERSTORMS MAY PRODUCE DAMAGING WINDS, LARGE HAIL AND ISOLATED
TORNADOES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NJZ024-025-141200-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
748 AM EDT THU JUN 13 2013

...SEVERE THUNDERSTORM WATCH 304 IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

ANOTHER ROUND OF MODERATE TO HEAVY RAINFALL IS EXPECTED. THERE IS
A GROWING POTENTIAL FOR FLOODING ACTIVITY WITH THIS STORM SYSTEM.
THUNDERSTORMS MAY PRODUCE DAMAGING WINDS, LARGE HAIL AND ISOLATED
TORNADOES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

DEZ004-141200-
DELAWARE BEACHES-
748 AM EDT THU JUN 13 2013

...SEVERE THUNDERSTORM WATCH 304 IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

ANOTHER ROUND OF MODERATE TO HEAVY RAINFALL IS EXPECTED. THERE IS
A GROWING POTENTIAL FOR FLOODING ACTIVITY WITH THIS STORM SYSTEM.
THUNDERSTORMS MAY PRODUCE DAMAGING WINDS, LARGE HAIL AND ISOLATED
TORNADOES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ450>455-141200-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
748 AM EDT THU JUN 13 2013

...SEVERE THUNDERSTORM WATCH 304 IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THUNDERSTORMS MAY PRODUCE GUSTY WINDS OVER THE COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ430-431-141200-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
748 AM EDT THU JUN 13 2013

...SEVERE THUNDERSTORM WATCH 304 IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THUNDERSTORMS MAY PRODUCE GUSTY WINDS OVER THE DELAWARE BAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Jun 13, 8:40 AM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
940 AM EDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 AM     HAIL             CONSHOHOCKEN            40.08N  75.29W
06/13/2013  E0.25 INCH       MONTGOMERY         PA   PUBLIC

&&

EVENT NUMBER PHI1300096

BUNKER
Local storm report, Jun 13, 8:41 AM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
941 AM EDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     HAIL             CONOWINGO               39.68N  76.16W
06/13/2013  E0.25 INCH       CECIL              MD   PUBLIC

&&

EVENT NUMBER PHI1300097

BUNKER
Local storm report, Jun 13, 8:48 AM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
948 AM EDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 AM     HAIL             WOODBURY                39.84N  75.15W
06/13/2013  E0.25 INCH       GLOUCESTER         NJ   TRAINED SPOTTER

0947 AM     TSTM WND GST     WOODBURY                39.84N  75.15W
06/13/2013  E57 MPH          GLOUCESTER         NJ   TRAINED SPOTTER

&&

EVENT NUMBER PHI1300098
EVENT NUMBER PHI1300099

BUNKER
Local storm report, Jun 13, 9:03 AM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1003 AM EDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 AM     HAIL             HADDONFIELD             39.90N  75.04W
06/13/2013  E0.25 INCH       CAMDEN             NJ   TRAINED SPOTTER

&&

EVENT NUMBER PHI1300100

BUNKER
Special weather statement, Jun 13, 9:06 AM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1006 AM EDT THU JUN 13 2013

DEZ001-002-MDZ015-NJZ021-023-131445-
CAPE MAY NJ-CUMBERLAND NJ-KENT DE-NEW CASTLE DE-QUEEN ANNE'S MD-
1006 AM EDT THU JUN 13 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN QUEEN
ANNE'S...NORTHERN KENT...NORTHWESTERN CAPE MAY...SOUTHEASTERN NEW
CASTLE AND SOUTHERN CUMBERLAND COUNTIES...

AT 1003 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
WOODLAND BEACH TO TEMPLEVILLE...MOVING EAST AT 50 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT INTENSE
LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE
AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

THESE STORMS WILL BE NEAR WYOMING...DOVER SPEEDWAY...AND DOVER AROUND
1015 AM...RODNEY VILLAGE...RISING SUN...LITTLE CREEK...AND KENT ACRES
AROUND 1020 AM...CEDARVILLE AROUND 1025 AM...NEWPORT AROUND 1030 AM
AND FORTESQUE AROUND 1035 AM.

LAT...LON 3912 7588 3940 7556 3931 7543 3925 7539
      3930 7532 3934 7534 3936 7540 3937 7540
      3925 7482 3917 7492 3918 7502 3921 7504
      3920 7511 3917 7514 3929 7526 3930 7532
      3924 7539 3907 7539 3910 7575 3914 7575

FORECASTER:  DRAG
Local storm report, Jun 13, 9:13 AM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1013 AM EDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 AM     LIGHTNING        E RISING SUN            39.70N  76.06W
06/13/2013                   CECIL              MD   EMERGENCY MNGR

            *** 1 INJ *** PERSON WAS STRUCK BY LIGHTNING JUST EAST
            OF RISING SUN

&&

EVENT NUMBER PHI1300101

BUNKER

The radar

The Dover AFB radar (KDOX), 76 km away, was scanning. The volume nearest the first event began at 14:15 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 1 lightning, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Cumberland

When
June 13, 9:15 AM EST
Where
Cumberland County, 1.1 mi SSE of Rosenhayn
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
39.465, -75.126

A severe thunderstorm knocked down several poles onto Morton Avenue in Deerfield Township.

Lightning, Burlington

When
June 13, 9:30 AM EST
Where
Burlington County, Browns Mills
Property damage
$1,000
Reported by
Public
Coordinates
39.970, -74.580

A large tree was struck by lightning and destroyed, with splintered wood traveling more than 50 feet away.

Thunderstorm Wind, Cape May

When
June 13, 10:00 AM EST
Where
Cape May County, Cape May Court House
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.080, -74.830

Entrance to Cape May County Park on Route 9 had several large tree limbs down, which took down power lines.

Hail, Atlantic

When
June 13, 10:00 AM EST
Where
Atlantic County, Linwood
Measured
0.75 in hail
Reported by
CoCoRaHS
Coordinates
39.350, -74.580

Pea to Penny size hail was reported in Linwood.

Thunderstorm Wind, Ocean

When
June 13, 10:05 AM EST
Where
Ocean County, 1.62 mi S of Tuckerton
Measured
50 kt (58 mph) measured gust
Reported by
WLON
Coordinates
39.577, -74.327

A severe thunderstorm produced a 58 mph wind gust at Tuckerton.

Thunderstorm Wind, Cumberland

When
June 13, 4:52 PM EST to 4:57 PM EST
Where
Cumberland County, Cedarville to Newport
Measured
55 kt (63 mph) measured gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
39.330, -75.200

A severe thunderstorm knocked down large tree limbs in central Cumberland County. A Skywarn spotter measured a wind gust of 63 mph in Newport.

Thunderstorm Wind, Cumberland

When
June 13, 5:00 PM EST
Where
Cumberland County, (Miv)millville Muni
Measured
50 kt (58 mph) measured gust
Property damage
$5,000
Reported by
ASOS
Coordinates
39.370, -75.070

A severe thunderstorm produced a wind gust of 58 mph at the Millville Municipal Airport.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2013Every state in 2013This day in weather historyWarnings in New Jersey, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 465461, 459187, 459150, 459152, 465433, 465475, 465476.